Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 104, NWS Des Moines, IA

May 12, 20144 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 12, 2014, 1:32 AM CDT for 4 counties in Iowa. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2014, 1:32 AM CDT (06:32 UTC)
Expired
May 12, 2014, 2:15 AM CDT
In force
43 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clarke County, IA, Lucas County, IA, Marion County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 81 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 7:49 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2520 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
4.5
Supercell composite
18.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WUUS53 KDMX 120632
SVRDMX
IAC039-117-125-181-120715-
/O.NEW.KDMX.SV.W.0104.140512T0632Z-140512T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
132 AM CDT MON MAY 12 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
  LUCAS COUNTY IN SOUTH CENTRAL IOWA...
  EASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 215 AM CDT

* AT 132 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
  OSCEOLA...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OSCEOLA...CHARITON...MELCHER-DALLAS...RUSSELL...LACONA...LUCAS...
  WOODBURN...WILLIAMSON...DERBY...RED HAW LAKE STATE PARK AND
  CHARITON MUNICIPAL AIRPORT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 25 AND 28.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
IOWA.

LAT...LON 4090 9381 4115 9372 4126 9309 4090 9310
TIME...MOT...LOC 0632Z 256DEG 35KT 4106 9356 

HAIL...1.00IN
WIND...60MPH

$$

SMALL
3 follow-up statements
412 
WWUS53 KDMX 120640
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
140 AM CDT MON MAY 12 2014

IAC039-120650-
/O.CAN.KDMX.SV.W.0104.000000T0000Z-140512T0715Z/
CLARKE IA-

140 AM CDT MON MAY 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLARKE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
IOWA.

LAT...LON 4116 9356 4116 9364 4126 9309 4090 9310
      4090 9356
TIME...MOT...LOC 0640Z 256DEG 35KT 4108 9346 

$$

IAC117-125-181-120715-
/O.CON.KDMX.SV.W.0104.000000T0000Z-140512T0715Z/
WARREN IA-MARION IA-LUCAS IA-
140 AM CDT MON MAY 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR SOUTHEASTERN WARREN...SOUTHWESTERN MARION AND LUCAS COUNTIES...

AT 140 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF CHARITON...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARITON...MELCHER-DALLAS...RUSSELL...LACONA...LUCAS...WILLIAMSON...
DERBY...RED HAW LAKE STATE PARK AND CHARITON MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING 
FOR IOWA.

&&

LAT...LON 4116 9356 4116 9364 4126 9309 4090 9310
      4090 9356
TIME...MOT...LOC 0640Z 256DEG 35KT 4108 9346 

HAIL...1.25IN
WIND...60MPH

$$

SMALL
353 
WWUS53 KDMX 120705
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
205 AM CDT MON MAY 12 2014

IAC181-120714-
/O.CAN.KDMX.SV.W.0104.000000T0000Z-140512T0715Z/
WARREN IA-

205 AM CDT MON MAY 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
IOWA.

LAT...LON 4121 9328 4126 9309 4100 9310 4098 9334
TIME...MOT...LOC 0704Z 256DEG 35KT 4114 9315 

$$

IAC117-125-120715-
/O.CON.KDMX.SV.W.0104.000000T0000Z-140512T0715Z/
MARION IA-LUCAS IA-
205 AM CDT MON MAY 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR SOUTHWESTERN MARION AND NORTHEASTERN LUCAS COUNTIES...

AT 204 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF MELCHER-DALLAS...OR 11 MILES NORTHEAST OF CHARITON...MOVING EAST
AT 40 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CHARITON...MELCHER-DALLAS...WILLIAMSON AND RED HAW LAKE STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING 
FOR IOWA.

&&

LAT...LON 4121 9328 4126 9309 4100 9310 4098 9334
TIME...MOT...LOC 0704Z 256DEG 35KT 4114 9315 

HAIL...1.00IN
WIND...<50MPH

$$

SMALL
251 
WWUS53 KDMX 120714
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
214 AM CDT MON MAY 12 2014

IAC117-125-120724-
/O.EXP.KDMX.SV.W.0104.000000T0000Z-140512T0715Z/
MARION IA-LUCAS IA-
214 AM CDT MON MAY 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARION AND
NORTHEASTERN LUCAS COUNTIES WILL EXPIRE AT 215 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
IOWA.

LAT...LON 4121 9328 4126 9309 4100 9310 4098 9334
TIME...MOT...LOC 0709Z 256DEG 35KT 4114 9315 

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 12:49 AM CDT, 43 minutes earlier.

Area forecast discussion, May 12, 12:49 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1249 AM CDT MON MAY 12 2014

.DISCUSSION...
ISSUED AT 329 PM CDT SUN MAY 11 2014

A SEVERE WEATHER OUTBREAK AND FLASH FLOODING ARE QUITE POSSIBLE
FROM THIS AFTERNOON THROUGH TONIGHT. PLEASE REFER TO THE LATEST
SEVERE WEATHER WATCHES...WARNINGS AND OTHER DISCUSSIONS...AS WELL
AS THEY HYDROLOGY SECTION BELOW AND FLASH FLOOD WATCHES AND
WARNINGS FOR DETAILS ON THESE THREATS AND THE CONVECTIVE
EVOLUTION OVERNIGHT.

ON MONDAY MORNING OVERNIGHT STORMS WILL BE DEPARTING BUT THE
SYNOPTIC FRONT ASSOCIATED WITH THE LARGER STORM SYSTEM WILL STILL
REMAIN SOMEWHERE WEST OF INTERSTATE 35...MOVING GRADUALLY EASTWARD
THROUGH THE AFTERNOON AND EVENING. IT IS ANTICIPATED THAT
ADDITIONAL THUNDERSTORMS WILL BE GENERATED DURING THE PEAK HEATING
PERIOD IN THE AFTERNOON AND EVENING WITH SOME MARGINAL SEVERE
WEATHER THREAT. HAVE MAINTAINED HIGH POPS PARTICULARLY IN THE EAST
AND SOUTHEAST LATE MONDAY TO ACCOUNT FOR THIS. AS THE FRONT MOVES
FURTHER EASTWARD AND THE LARGE PARENT LOW PRESSURE SYSTEM MOVES
OFF QUICKLY TO THE NORTHEAST RAIN AND STORMS WILL END MONDAY
EVENING...USHERING IN COOLER AND GENERALLY DRY WEATHER FOR THE
REMAINDER OF THE FORECAST PERIOD. THERE WILL BE LOW CHANCES FOR
RAIN AT TIMES FROM WEDNESDAY INTO NEXT WEEKEND...BUT NO
SIGNIFICANT RAINFALL OR HAZARDOUS WEATHER IS ANTICIPATED. THE ONLY
OTHER FORECAST ITEM OF NOTE IS THAT WITH THE UNSEASONABLY COOL AIR
CONTINUING TO PUSH INTO IOWA FROM THE NORTH LATER THIS
WEEK...THERE IS SOME POTENTIAL FOR A FROST EVENT ESPECIALLY ACROSS
NORTHERN IOWA BY FRIDAY MORNING. THIS WILL BE MONITORED IN THE
COMING DAYS IN CASE A HEADLINE BECOMES NECESSARY.

&&

.AVIATION...12/06Z
ISSUED AT 1249 AM CDT MON MAY 12 2014

THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT ESPECIALLY OVER THE
SOUTHEAST SITES. GUSTY WINDS FROM THE WEST TO SOUTHWEST ARE
POSSIBLE WITH STORM OUTFLOW ALONG WITH GREATLY REDUCED VSBYS WITH
HEAVY RAINFALL. THE PRECIPITATION SHOULD DIMINISH EARLY MONDAY
MORNING BEFORE INCREASING AGAIN LATE MORNING AND INTO THE
AFTERNOON. MVFR CIGS ARE EXPECTED TO DEVELOP MONDAY. A FRONTAL
BOUNDARY WILL ARRIVE LATE WITH A SWITCH TO WESTERLY WINDS.

&&

.HYDROLOGY...
ISSUED AT 329 PM CDT SUN MAY 11 2014

THE ENVIRONMENT IS QUITE FAVORABLE FOR HEAVY RAINFALL TONIGHT.
UNSEASONABLY HIGH PRECIPITABLE WATER AND IMPRESSIVE MOISTURE
TRANSPORT FROM THE SOUTHWEST HAVE ALREADY PRODUCED INTENSE
RAINFALL RATES IN THUNDERSTORMS THAT AFFECTED SOUTHERN IOWA
TODAY...WITH RAINFALL AMOUNTS OVER 2 INCHES AND FLASH FLOODING
REPORTED IN A FEW AREAS. AS ADDITIONAL STORMS DEVELOP OVER
SOUTHEAST NEBRASKA/SOUTHWEST IOWA THIS AFTERNOON AND EVENING AND
EXPAND NORTHEASTWARD OVERNIGHT...CONVECTION WILL BE LARGELY
ALIGNED ALONG A SYNOPTIC FRONT THAT WILL LIE PARALLEL TO THE DEEP
LAYER STEERING FLOW ACROSS ABOUT THE NORTHWEST HALF OF OUR
FORECAST AREA. DESPITE THE RELATIVELY BENIGN ANTECEDENT
CONDITIONS...RAPID RAINFALL RATES AND THE PRESENCE OF FLASH
FLOODING ALREADY TODAY IN THIS ENVIRONMENT SUPPORT A CONTINUED
THREAT OVERNIGHT...PARTICULARLY IN URBAN AND HILLY AREAS.
THEREFORE A FLASH FLOOD WATCH IS BEING ISSUED NORTHWEST OF A LINE
ROUGHLY FROM TAMA...TO DES MOINES...TO MOUNT AYR. RIVER FLOODING
MAY BECOME MORE LIKELY OVER THE NEXT SEVERAL DAYS AS WELL...BUT
THIS WILL BE EVALUATED AFTER TONIGHTS STORMS WHEN MORE ACCURATE
RAINFALL AMOUNTS WILL BE AVAILABLE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ADAIR-ADAMS-
AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS-
CERRO GORDO-CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-
HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MADISON-MARSHALL-PALO
ALTO-POCAHONTAS-POLK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-
WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

DISCUSSION...LEE
AVIATION...DONAVON
HYDROLOGY...LEE
Hazardous weather outlook, May 11, 3:39 PM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
339 PM CDT SUN MAY 11 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>060-070>072-081-
082-092-093-121100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-
MADISON-ADAMS-UNION-TAYLOR-RINGGOLD-
339 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SIGNIFICANT AND VERY DANGEROUS SEVERE WEATHER OUTBREAK IS
POSSIBLE LATE THIS AFTERNOON INTO EARLY TONIGHT. THUNDERSTORMS
WILL DEVELOP ACROSS SOUTHWEST IOWA LATE IN THE AFTERNOON AND
SPREAD NORTHEAST THIS EVENING. DURING THIS TIME THERE IS A
SUBSTANTIAL THREAT OF STRONG AND LONG TRACK TORNADOES...VERY LARGE
HAIL...AND DAMAGING WINDS. THESE THREATS WILL BE HIGHEST SOUTH OF
HIGHWAY 30 AND WEST OF INTERSTATE 35.

THUNDERSTORMS AND SEVERE WEATHER WILL CONTINUE THROUGH
TONIGHT...WITH A FEW TORNADOES REMAINING POSSIBLE EVEN DURING THE
EARLY MORNING HOURS. HEAVY RAIN WILL ALSO ACCOMPANY THE
THUNDERSTORMS TODAY AND TONIGHT LEADING TO LOCALIZED AREAS OF
FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE WEATHER WILL BE POSSIBLE AGAIN ON MONDAY AFTERNOON AND
EVENING...MAINLY EAST OF INTERSTATE 35. THE PRIMARY THREATS WILL
BE LARGE HAIL AND STRONG WINDS. HEAVY RAIN WILL ACCOMPANY THESE
THUNDERSTORMS AND MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED IN SOME AREAS LATE TODAY AND
TONIGHT...AND POSSIBLY AGAIN ON MONDAY AFTERNOON AND EVENING.

IAZ061-062-073>075-083>086-094>097-121100-
JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
339 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP OVERNIGHT...ESPECIALLY AFTER MIDNIGHT.
THERE IS A RISK OF SEVERE WEATHER WITH LARGE HAIL...DAMAGING
WINDS...LOCALLY HEAVY RAIN...AND A FEW TORNADOES ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE WEATHER WILL BE POSSIBLE AGAIN ON MONDAY AFTERNOON AND
EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND STRONG WINDS.
HEAVY RAIN WILL ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO
LOCALIZED AREAS OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES LATE TODAY INTO
TONIGHT...AND AGAIN ON MONDAY AFTERNOON AND EVENING.

LEE

In the hours before

Special weather statement, May 11, 11:51 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1151 PM CDT SUN MAY 11 2014

IAZ059-060-072-073-120700-
DALLAS-POLK-MADISON-WARREN-
INCLUDING THE CITIES OF...PERRY...WAUKEE...ADEL...DES MOINES...
WINTERSET...EARLHAM...INDIANOLA...NORWALK...CARLISLE
1151 PM CDT SUN MAY 11 2014

...STORMS WITH HEAVY RAIN APPROACHING THE DES MOINES METRO...

A LINE OF THUNDERSTORMS OVER GUTHRIE AND ADAIR COUNTIES WILL TRACK
EASTWARD OVER THE DES MOINES METRO AREA OVER THE NEXT ONE TO TWO
HOURS. WHILE THE THREAT FOR HAIL...WIND...AND TORNADOES HAS
LESSENED...THESE STORMS WILL BRING TORRENTIAL RAINFALL AND
DANGEROUS CLOUD TO GROUND LIGHTNING. RAINFALL AMOUNTS OF ONE TO
TWO INCHES MAY BE POSSIBLE WITH THESE STORMS AS THEY MOVE THROUGH.

PLEASE DO NOT DRIVE INTO ANY FLOODED ROADWAYS. REPORT ANY FLOODING
TO LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE.

KS
Local storm report, May 12, 12:16 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1216 AM CDT MON MAY 12 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     HAIL             2 ESE URBANDALE         41.63N 93.71W
05/11/2014  E1.00 INCH       POLK               IA   AMATEUR RADIO

            SMALL TREE LIMBS DOWN - LESS THAN 2 INCHES
            IN DIAMETER. ESTIMATED WINDS - 60 TO 70 MPH

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 12, 12:20 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1220 AM CDT MON MAY 12 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 AM     TSTM WND GST     3 NE WINDSOR HEIGHTS    41.63N 93.68W
05/12/2014  M55 MPH          POLK               IA   AMATEUR RADIO

            GUSTS TO 70 MPH

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 12, 12:31 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1231 AM CDT MON MAY 12 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     2 NW PANORA             41.72N 94.39W
05/11/2014                   GUTHRIE            IA   TRAINED SPOTTER

            OUTBUILDING DESTROYED, ROOF THROWN 40 YARDS.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 12, 12:36 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1236 AM CDT MON MAY 12 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     TSTM WND DMG     3 ESE MINBURN           41.74N 93.97W
05/11/2014                   DALLAS             IA   AMATEUR RADIO

            POWER LINES DOWN. 8 TO 10 INCH DIAMETER TREE
            DOWN.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 12, 1:24 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
124 AM CDT MON MAY 12 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     2 W AMES                42.03N 93.66W
05/11/2014                   STORY              IA   AMATEUR RADIO

            LARGE TREE LIMB DOWN. TIME ESTIMATED BY
            RADAR.

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:58 PM CDTSpecial Weather StatementDMXAdair, Audubon, Carroll, Cass, Crawford, Guthrie2 hr
May 11, 8:08 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth37 min
May 11, 8:24 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Cass, Crawford66 min
May 11, 9:05 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass40 min
May 11, 9:15 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Sac45 min
May 11, 9:21 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Dallas, Greene, Guthrie39 min
May 11, 9:30 PM CDTFlash Flood WarningDMXAudubon, Carroll, Cass, Crawford6 hr
May 11, 9:45 PM CDTTornado WarningDMXDallas, Guthrie30 min
May 11, 9:59 PM CDTTornado WarningDMXBoone, Dallas, Greene, Guthrie46 min
May 11, 10:03 PM CDTSevere Thunderstorm WarningDMXAdair, Boone, Dallas, Greene, Guthrie, Hamilton and 6 more57 min
May 11, 10:26 PM CDTTornado WarningDMXDallas, Polk, Story34 min
May 11, 10:45 PM CDTSevere Thunderstorm WarningDMXAdams, Cass45 min
May 11, 10:47 PM CDTTornado WarningDMXBoone, Hamilton, Story28 min
May 11, 10:55 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Jasper, Marion, Marshall and 3 more65 min
May 11, 11:13 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Union47 min
May 12, 12:31 AM CDTFlash Flood WarningDMXAdair6 hr
May 12, 12:47 AM CDTSevere Thunderstorm WarningDMXClarke, Ringgold, Union43 min
May 12, 3:05 AM CDTSpecial Weather StatementDMXCarroll25 min
May 12, 4:45 AM CDTSpecial Weather StatementDMXHardin30 min
May 12, 9:34 AM CDTSpecial Weather StatementDMXMahaska, Monroe, Wayne56 min
May 12, 10:34 AM CDTFlash Flood WatchDMXAppanoose, Black Hawk, Bremer, Butler, Clarke, Davis and 14 more7 hr
May 12, 1:39 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Wayne36 min
May 12, 2:47 PM CDTFlash Flood WarningDMXLucas6 hr
May 12, 3:14 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Monroe, Poweshiek, Wapello46 min
May 12, 3:36 PM CDTSevere Thunderstorm WarningDMXDavis39 min
May 12, 4:18 PM CDTFlash Flood WarningDMXMarion, Monroe6 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.